I started taking sprintec about 2 months ago and have been feeling all over the board as far as my emotions go. Now granted I am under more stress than usual but I will go from laughing to crying to mad within seconds. Is that me going nuts or my hormones thrown off? Ive also had my period twice in one month, is that normal? Also if I take it at 9:00 one day and noon another am I safe? This is my first time seriously taking birth control, i have a lot of questions that im too awkward to ask my male doctor.
It doesn't sound like that birth control is going to suit you. You could try another pill like yours (another combined pill), but you may find that it doesn't suit you any better. There are 2 types of hormonal birth control pill; the combined pill, that uses 2 synthetic hormones, or the progestin-only pill (sometimes known as P.O.P. or The Mini Pill).
You could try a progestin only pill. Some people who struggle with combined hormonal contraceptives, get along better with the ones that are just progestin.
I got along a bit better with progestin-only contraception, but the side effects in the longer-term, were too much for me.
I couldn't use any combined hormonal contraception. They made me ill. They tried lots of different ones.
Everyone is different in how their body reacts to these drugs. Your body has its own natural balance of oestrogen & progesterone, & even that may not be in correct balance, before you even start adding in synthetic hormones to try to prevent pregnancy. Toxins in the body, for example, can cause imbalances for some women, by placing strain on the liver etc.
The idea is, that the pill deliberately alters the hormones in your body, to prevent it doing what it wants to do naturally - reproduce.
My hormones were way out of balance when I first tried hormonal contraception ( I was already struggling with mood, very heavy, painful periods, etc), & sometimes a doctor will try to correct that imbalance, by giving you synthetic hormones (rather than address the cause of the imbalance itself). This works for some people, & not for others, so there's quite a bit to consider, when looking at why the combined hormones aren't working for you, but I think after a couple of months, you may not see much more improvement. You could give it another month, if you can bare the side effects.
If you try another type of pill without a break between the old & the new, you will still be likely being effected by the pill you stop, for a month or two afterwards, so you won't know if the new pill is going to suit you, until you've got the other one out of your system. If you change straight to another pill, now, then your doctor will ensure you have continuous cover against pregnancy, but you won't know for a few months what is a result of the last pill, what is a result of the new pill, & what is a result of the two pills effects overlapping.
I eventually came off all artificial hormones, as they had me in such a mess, & then got my natural hormones balanced, naturally (which took a bit of research & support). I was in my 30s, & it was the first time in my life that i didn't have awful PMT/PMS, depression, moodswings, heavy periods, or additional side effects from the contraception, when I was using it, such as pelvic floor myalgia, weight gain, dry vagina, chronic lower back ache for most of the time, etc. I wouldn't use a hormonal contraceptive now, & even had problems with other methods of contraception. I had to learn how to chart my fertility & just use latex-free condoms (I can't even cope with latex as I have a sensitivity to it) during the week each month that I'm fertile. It was tricky at first, but after a couple of months, it's easy. It's not for everyone, though - especially if you're not disciplined in charting every detail (temperature, cervical opening & height etc) each day.
I hope you find a method that works for you. Hopefully, if you want to stay on artificial hormones, you'll find one that suits you.
- Sprintec Information for Consumers
- Sprintec Information for Healthcare Professionals (includes dosage details)
- Side Effects of Sprintec (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.